Home Forums General Discussion Experienced Graying of skin anyone have a similar experience

This topic contains 6 replies, has 3 voices, and was last updated by  cookie 5 years, 3 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #307270
    cookie
    Participant

    I was on minocycline for several years with breaks here and there.
    I stopped taking the mino in August 2012 and started Doxycycline which is not working for me.
    Have been on Doxycycline for 6 months.
    I will have to go back to Minocycline as that worked well except for terrible graying of my skin. Is there something I can take with the mino to reduce the grayness.
    I use sun screen at all times and take a lot of vitamins.
    I believe someone once mentioned taking a lot of vitamin C to diminish the discolouration??
    Thank you for any advice or information I really appreciate your time and effort to help.

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #366871
    gratefulgirl
    Participant

    Hi Cookie, have you tried Buffered Vitamin C? That is supposed to help with the iron issue that may be causing the skin discoloration. I, too had skin issues on Minocycline, but had not tried the Buffered C until I started on Doxy (which I found to be not as effective as the Mino)

    I just remember reading about that in this forum. Hopefully others can chime in!

    To you Health!!! GG

    #366872
    cookie
    Participant

    Hi GG: Thank you for your advice. I will try the buffered Vitamin C. How much should I take and what strength? It’s interesting that the Doxy wasn’t helpful to you as well. I have been taking Doxy 100mg on Monday Wednesday and Fridays for 6 months but am in constant pain. The minocycline worked except for the side effects. If the Vitamin C helps then I will be able to tolerate the Minocycline
    Thanks again

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #366870
    gratefulgirl
    Participant

    Hi Cookie, not sure what the recommended Buffered Vit C dose is for AP, but I would think 1000 mg should be helpful. You can’t overdose on C since what you don’t need is “peed” out 😀 !

    I would love to hear how you do when back on the Minocycline — I’m one of many like you who see that it’s much more effective than Doxycycline. Would love to see you get the Mino benefits without the skin side effects!!!! I remember my fingers were grey to black in areas — not pretty for a jewelry designer who is constantly presenting to clients with her hands 😛 I may have jumped to the Doxy to fast in my haste to rid myself of that annoyance.

    Health & Happiness to you! GG

    #366873
    PhilC
    Participant

    Hi Cookie,

    You may want to consider an alternative to switching back to minocycline. There is a doctor in NY who treats some of his patients with doxy and mino, which seems to work well for some people. Perhaps you could try taking 50 mg of minocycline on M/W/F and 100 mg of doxycycline on T/Th/Sat (or vice versa). By taking both you may be able to get away with taking 50 mg of minocycline instead of 100 mg, and perhaps the skin discoloration will be less of a problem at the lower dose.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #366874
    cookie
    Participant

    Hi Phil: That is a possibility I will consider and mention to my AP doctor. I have to do something as my joint pain persists and is making me very tired and depressed at times.

    Thanks for taking the time to respond. It’s good to know that one is never alone while battling this awful disease!!

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

    #366875
    cookie
    Participant

    Hi GG: I will keep you posted on my condition and if the vitamin C does the trick. Thanks for caring and the info.

    Cookie

    Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.